+ Site Statistics
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

Hemorrhage caused by ruptured liver cell adenoma following long-term oral contraceptives: a case report



Hemorrhage caused by ruptured liver cell adenoma following long-term oral contraceptives: a case report



Hepato-Gastroenterology 45(19): 224-225



Over 70% of women with liver cell adenomas are oral contraceptive (OC) users, with an average duration of OC use of 5-10 years. In these women, liver cell adenomas are prone to necrosis and hemorrhage. This paper presents the case of a 41-year-old Austrian woman who presented with an intrahepatic and subcapsular hematoma, with a focal capsular tear sealed off by a clot and the diaphragm. Histology revealed a 4.5 cm, partially necrotic liver cell adenoma. The woman had been taking OCs for 14 years. Young OC users with epigastric disorders should be evaluated routinely by ultrasound for liver lesions and resection of liver lesions should be considered to control hemorrhage.

Please choose payment method:






(PDF emailed within 1 workday: $29.90)

Accession: 008763401

Download citation: RISBibTeXText

PMID: 9496518


Related references

Hemorrhage into a liver adenoma associated with long-term use of oral contraceptives. Innere Medizin 12(5): 231-235, 1985

Nine year follow-up of a case of benign liver cell adenoma related to oral contraceptives. Cancer 40(4): 1759-1760, 1977

Co-occurring liver cell adenoma and focal nodular hyperplasia due to contraceptives. Case report. Schweizerische Medizinische Wochenschrift 110(22): 873-874, 1980

Liver adenoma, causing fatal abdominal hemorrhage, after prolonged administration of oral contraceptives. Morphologiai Es Igazsagugyi Orvosi Szemle 18(3): 228, 1978

Spontaneous rupture of a liver cell adenoma after long term methyltestosterone: report of a case successfully treated by emergency right hepatic lobectomy. British Journal of Surgery 66(3): 212-213, 1979

Case report on a retinal complication in long-term-therapy with oral hormonal contraceptives. Klinische Monatsblatter für Augenheilkunde 171(5): 781-786, 1977

A case of liver adenoma caused by contraceptives--resection with the laser scalpel. Helvetica Chirurgica Acta 46(5-6): 787-788, 1980

Primary hepatocellular carcinoma developing in a female patient on long term oral contraceptives--a case report. Annals of the Academy of Medicine Singapore 9(3): 402-404, 1980

Hemoperitoneum from liver cell adenoma in a patient on oral contraceptives. Surgery 77(1): 137-139, 1975

Liver cell adenoma and oral contraceptives. Double tumor development. JAMA 234(6): 628-629, 1975

Primary adenoma of the liver with spontaneous rupture following long-term intake of gestagens. Case report. Der Internist 24(5): 286-288, 1983

Hepatic adenoma within a spindle cell carcinoma in a woman with a long history of oral contraceptives. Journal of Surgical Oncology 35(3): 173-179, 1987

Focal nodular hyperplasia of the liver and hepatic cell adenoma in women on oral contraceptives. Hepato-Gastroenterology 27(6): 435-440, 1980

Two-stage liver transplant for ruptured hepatic adenoma: A case report. World Journal of Hepatology 11(2): 242-249, 2019

Budd-Chiari disease caused by long-term administration of oral contraceptives. Orvosi Hetilap 123(27): 1681-1685, 1982